Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 155, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 13, 2008, 1:13 PM CDT for Wayne County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 13, 2008, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Wayne County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:27 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:01 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 13, 1:01 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 101 PM CDT FRI JUN 13 2008 .DISCUSSION... SVR TSM WATCH 522 TIL 01Z NRN PTNS FA MAY TRANSLATE SOUTH EARLY TONIGHT BUT W/LOSS OF DIURNALLY DESTABILIZED LOWER ATMOS MAY NOT MAINTAIN WATCH STATUS JUST TSMS CHANCE/MAINLY +RA THREAT. HPC QPF AREAL AVERAGES 3/4-1 IN LOWER WABASH EXASPERATING ONGOING FLOOD CONDITIONS...BUT SHORT FUSE FLOODING SHOULD BE RESTRICTED TO MORE URBAN/SMALL STREAM & STREET/LOW LANDS DUE TO FRONT/STORMS MOVING ON THRU AND NOT STALLING. MODELS IN FAIR SYNCHRONICITY NOW IN PUSHING IT ALL THRU TONIGHT W/ALL BUT FAR SRN/SERN PTNS FA (PENNYRILE WKY) MAINLY EAST OF LAKES LINGERING A SLGT CHANCE MENTION EARLY SAT AM. 12Z NAM CONTINUES ITS TREND OF PUSHING FRONT THRU BUT ALSO RETURNING SOME WARM AIR OVERRUNNING THE BOUNDARY THATS JUST SOUTH AND EAST OF THE FA TOMORROW PM. HOWEVER ITS THE ONLY MODEL DOING SO AND AS A RESULT WELL KEEP THE POPS OUT AND JUST HIT THE SKY GRID A LITTLE FOR ENHANCED DIURNAL SC/CU. SAT NIGHT-SUN WE ARE BEHIND THE BOUNDARY BUT NOT REALLY COOLER/DRIER JUST YET...AS THE REINFORCING COOL/DRY SHOT COMES THRU SUN NIGHT-MON. WELL ACCOMPANY SMALL POP WITH IT IN NWLY FLOW PATTERN...THEN ALL MODEL MOS SUGGESTS NICE COOL OFF/DRY OFF IN AIRMASS THAT FILTERS IN THERAFTER FOR TUE BUT ESP WED-FRI. NEW HPC AND MEX MOS EVEN DIPS DOWN INTO U50S/U70S WITH L60S-L80S WIDESPREAD. WL CONTINUE TO MONITOR NEAR TERM CONDITIONS THRU PRESS TIME BUT ONGOING POPS TO PEAK IN LIKELY CATEGORY EARLY TONIGHT WITH BOUNDARY PASSAGE. COLLAB CONSIDERATIONS WILL NOTWITHSTANDING THE REMAINDER OF THE FORECAST IS LITTLE CHANGED AND ALIGNS FAIRLY CLOSELY TO THE INHERITED PACKAGE & HPC LEAD IN THE LONG RANGE. && .AVIATION... DIURNALLY ENHANCED CU FIELDS PRODUCING SCT CB/TSRA IN HEAT OF DAY STORMS MAY SUBSIDE KPAH THIS EVENING BEFORE BUBBLING UP AGAIN WITH BOUNDARY PASSAGE OVERNIGHT. MORE NRN/WRN TAF SITES WL HAVE BOUNDARY MOVING INTO VICINITY 00Z-06Z AND INCREASING TSRA COVERAGE THRU EVENING HOURS...WITH LOWER CIGS PREVAILING AFT FROPA AFT 06Z. TEMPO IFR RESTRICTIONS TO VSBYS POSSIBLE IN HEAVIER SHRA/TSRA OTHERWISE ANTICIPATE GRADUAL RETURN TO LOW VFR CIGS DURING DAYLIGHT HOURS SAT W/EVENTUAL SCATTER OUT BY/BEFORE 18Z. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 13, 11:58 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1158 AM CDT FRI JUN 13 2008 ILZ088>094-KYZ001>013-015>017-020>022-MOZ086-087-100-107>112-114- 141000- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN- MCLEAN-MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1158 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS AFTERNOON...AND SWEEP ACROSS THE AREA TONIGHT. THE MAIN HAZARDS FROM ANY STRONGER STORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE STORMS COULD BRING HEAVY RAINFALL TO THE AREA...ESPECIALLY ACROSS THE LOWER WABASH RIVER VALLEY OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON OR TONIGHT. ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076- 141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO- 1158 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 522 IS IN EFFECT UNTIL 800 PM. REFER TO THE WATCH FOR MORE DETAILED SEVERE THUNDERSTORM INFORMATION. FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THROUGH 800 PM FOR SEVERE THUNDERSTORM WATCH 522.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:46 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 29 min |
| Jun 13, 12:36 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 24 min |
| Jun 13, 4:41 PM CDT | Areal Flood Advisory | PAH | Massac | 2 hr |
| Jun 13, 3:05 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 25 min |
| Jun 13, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 29 min |
| Jun 13, 4:41 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 34 min |
| Jun 13, 5:07 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 23 min |
| Jun 13, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 25 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 46 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 10 min |
| Jun 13, 6:18 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 42 min |
| Jun 13, 6:21 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 39 min |
| Jun 13, 6:37 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 23 min |
| Jun 13, 3:17 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 43 min |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 44 min |
| Jun 13, 4:30 PM CDT | Tornado Warning | PAH | Butler | 29 min |
| Jun 13, 5:36 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 54 min |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.